Alert archive / Texas / Red Flag Warnings in 2011
Red Flag Warning 31, NWS San Angelo, TX
NWS San Angelo, TX issued this red flag warning at May 25, 2011, 3:15 AM CDT for 10 counties in Texas. It took effect at May 25, 2011, 9:00 AM CDT. It was in force for 10 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 25, 2011, 3:15 AM CDT (08:15 UTC)
- In effect from
- May 25, 2011, 9:00 AM CDT
- Expired
- May 25, 2011, 7:00 PM CDT
- In force
- 10 hr
- Issued by
- NWS San Angelo, TX
Counties Callahan County, TX, Coke County, TX, Fisher County, TX, Haskell County, TX, Jones County, TX, Nolan County, TX, Shackelford County, TX, Sterling County, TX, Taylor County, TX, Throckmorton County, TX
The radar
The Dyess AFB radar (KDYX), 68 km from the middle of the area, began a volume at 08:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 00:00Z, 8.3 hours before the alert went out and 218 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 6298 m above ground
- 0-6 km bulk shear
- 52 kt
- 0-1 km storm-relative helicity
- 104 m²/s²
- 0-3 km storm-relative helicity
- 131 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
404 WWUS84 KSJT 250815 RFWSJT URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN ANGELO TX 315 AM CDT WED MAY 25 2011 ...CRITICAL FIRE WEATHER CONDITIONS TODAY FOR THE BIG COUNTRY AND PARTS OF THE CONCHO VALLEY... CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED TODAY ACROSS PARTS OF THE CONCHO VALLEY AND BIG COUNTRY. WEST WINDS WILL INCREASE TO 15 TO 25 MPH AND COMBINE WITH RELATIVE HUMIDITY VALUES BETWEEN 5 AND 10 PERCENT. TXZ066-071-072-250915- /O.CAN.KSJT.FW.A.0025.110525T1700Z-110526T0200Z/ RUNNELS-IRION-TOM GREEN- 315 AM CDT WED MAY 25 2011 ...FIRE WEATHER WATCH IS CANCELLED FOR TOM GREEN...RUNNELS AND IRION COUNTIES... THE NATIONAL WEATHER SERVICE IN SAN ANGELO HAS CANCELLED THE FIRE WEATHER WATCH. WINDS ARE EXPECTED TO REMAIN BELOW RED FLAG CRITERIA...BUT ELEVATED FIRE WEATHER CONDITIONS ARE STILL EXPECTED. $$ TXZ049-054-064-065-098-099-113-114-127-128-260000- /O.UPG.KSJT.FW.A.0025.110525T1700Z-110526T0200Z/ /O.NEW.KSJT.FW.W.0031.110525T1400Z-110526T0000Z/ FISHER-NOLAN-STERLING-COKE-HASKELL-THROCKMORTON-JONES-SHACKELFORD- TAYLOR-CALLAHAN- 315 AM CDT WED MAY 25 2011 ...RED FLAG WARNING IN EFFECT FROM 9 AM THIS MORNING TO 7 PM CDT THIS EVENING FOR LOW RELATIVE HUMIDITIES AND STRONG WINDS... THE NATIONAL WEATHER SERVICE IN SAN ANGELO HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 9 AM THIS MORNING TO 7 PM CDT THIS EVENING. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. * AFFECTED AREA: IN TEXAS...FISHER...NOLAN...STERLING...COKE... RUNNELS...IRION...TOM GREEN...HASKELL...THROCKMORTON... JONES... SHACKELFORD...TAYLOR...CALLAHAN. * WIND: WEST WINDS 15 TO 25 MPH...WITH GUSTS TO 30 MPH. * HUMIDITY: 5 TO 10 PERCENT. * TIMING: WEDNESDAY AFTERNOON THROUGH WEDNESDAY EVENING. * IMPACTS: ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. AVOID OUTDOOR BURNING...AND OBSERVE OUTDOOR BURN BANS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$ FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WWW.SRH.NOAA.GOV/SJT
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Angelo, TX wrote its last area forecast discussion before this red flag warning went out at May 25, 12:22 AM CDT, 2 hours 53 minutes earlier.
Area forecast discussion, May 25, 12:22 AM CDT, 2 hours 53 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN ANGELO TX 1222 AM CDT WED MAY 25 2011 .UPDATE... SEE 06Z AVIATION DISCUSSION BELOW. && .AVIATION... STORMS HAVE FINALLY BEGUN TO DEVELOP ACROSS THE EXTREME SOUTHEAST PORTIONS OF THE AREA...BUT SOUTH AND EAST FROM THE TERMINAL LOCATIONS. THUS...WILL NOT MENTION STORMS IN THE AVIATION FORECASTS. THE DRYLINE HAS MADE SUBSTANTIAL PROGRESS INTO THE AREA...AND MUCH DRIER CONDITIONS WILL PREVAIL. MAY SEE A BRIEF PERIOD OF MVFR CIGS AT KJCT AROUND SUNRISE...AS LOW LEVEL MOISTURE SPREADS NORTH AND MEETS THE DRYLINE. HOWEVER...SHOULD BE SHORT LIVED...AS DRYLINE SURGES EAST AGAIN AS SOON AS MIXING STARTS AFTER SUNRISE. WEST TO NORTHWEST WINDS CONTINUE FOR THE DAY ON WEDNESDAY...AHEAD OF A COLD FRONT APPROACHING. FRONT SHOULD ALLOW FOR A MORE NORTHERLY WIND SHIFT LATE WEDNESDAY AFTERNOON INTO WEDNESDAY EVENING. && .PREV DISCUSSION... /ISSUED 840 PM CDT TUE MAY 24 2011/ UPDATE... SEE UPDATE DISCUSSION BELOW. DISCUSSION... UPDATED ZONES AND GRIDS TO CANCEL TORNADO WATCH #356 FOR THROCKMORTON...SHACKELFORD AND CALLAHAN COUNTIES...AND FOR THE WIND ADVISORY EXPIRING. ALSO...REMOVED POPS FOR TONIGHT ACROSS THE EASTERN BIG COUNTRY AS DRYLINE HAS MOVED EAST. 21 PREV DISCUSSION... /ISSUED 702 PM CDT TUE MAY 24 2011/ UPDATE... SEE 00Z AVIATION DISCUSSION BELOW. AVIATION... GUSTY WINDS TO CONTINUE ACROSS WEST CENTRAL TEXAS FOR ANOTHER HOUR OR TWO...PROBABLY EASING OFF BY 02Z. DRYLINE STILL HOLDING ACROSS THE EASTERN COUNTIES...SO THE CENTRAL AND WESTERN TERMINALS CONTINUE TO SEE SOUTHWEST TO WEST WINDS. AHEAD OF THE DRYLINE...VISIBLE SATELLITE CONTINUE TO SHOW AN AREA OF CU...AND CANT ABSOLUTELY RULE OUT A STRAY STORM. WILL MONITOR...BUT GIVEN THE CHANCES OF A STORM DEVELOPING AND HEADING TOWARDS ONE OF THE TERMINAL LOCATIONS...WILL HOLD OFF MENTIONING ANYTHING FOR NOW. PREV DISCUSSION... /ISSUED 338 PM CDT TUE MAY 24 2011/ SHORT TERM... THE DRYLINE IS ENTERING THE WESTERN CWA EARLY THIS AFTERNOON AND IS LOCATED ALONG A HASKELL TO ABILENE TO SAN ANGELO LINE AT 2PM. A TORNADO WATCH HAS BEEN ISSUED FOR THE EASTERN BIG COUNTRY AND THE TIME OF CONVECTIVE INITIATION IS CRUCIAL TO THE THREAT FOR OUR AREA. LATEST RUC HAS THE UPPER LEVEL SHORT WAVE TROUGH CLOSING OFF JUST NORTH OF THE PANHANDLE BY 00Z WITH THE 0-6KT BULK SHEAR AXIS DIGGING INTO THE WESTERN PANHANDLE. BY 03Z THE RUC HAS A NEARLY 90KT BULK SHEAR MAGNITUDE OVER THE SOUTHERN PANHANDLE. BY THIS TIME ANY STORMS THAT MAY HAVE INITIATED OVER OUR EASTERN COUNTIES SHOULD BE EAST OF THE BIG COUNTRY. ANOTHER HOT DAY ON TAP FOR TOMORROW AS HIGHS AGAIN HIT THE TRIPLE DIGITS IN MANY LOCATIONS SOUTH OF INTERSTATE 20. EXPECTED LOW TONIGHT GENERALLY IN THE UPPER 50S ACROSS THE CWA AS DRIER AIR REMAINS EMBEDDED OVER THE CWA. 15 THE REMAINDER OF THE SHORT TERM LOOKS DRY. AFTER A COLD FRONT PUSHES ACROSS OUR AREA TOMORROW NIGHT...EXPECT COOLER TEMPERATURES FOR THURSDAY. THEN...RETURNING SOUTHEASTERLY LOW- LEVEL FLOW THURSDAY NIGHT SIGNALS THE START OF ANOTHER WARMING TREND. IN FACT...THE NAM BRINGS A LARGE PORTION OF AN 850 MB THERMAL RIDGE BACK OVER ALL OF WEST CENTRAL TEXAS FRIDAY AFTERNOON. THUS...AFTERNOON HIGHS FRIDAY AROUND 100 DEGREES FOR MOST OF WEST CENTRAL TEXAS LOOK LIKELY. HUBER LONG TERM... RAIN CHANCES FOR THE LONG TERM STILL DO NOT LOOK PROMISING. A SURFACE DRYLINE TRIES TO PUSH EAST INTO OUR COUNTIES DURING THE AFTERNOON HOURS THIS WEEKEND. HOWEVER...GFS FORECAST SOUNDINGS...CENTERED ON SEVERAL LOCATIONS ACROSS OUR COUNTIES...INDICATE BOUNDARY LAYER WINDS THIS WEEKEND WILL BE MAINLY FROM THE SOUTH. FOR THE START OF NEXT WORK WEEK...THIS SAME DATA INDICATE WINDS WILL BE MAINLY SOUTH TO 700 MB. SO...DURING THE DAYLIGHT HOURS NEXT MONDAY AND TUESDAY...THE DRYLINE WILL LIKELY REMAIN WELL WEST OF OUR AREA. AS FOR TEMPERATURES FOR THE LONG TERM...AFTERNOON HIGHS SATURDAY WILL BE SLIGHTLY WARMER THAN FRIDAY AS THE 850 MB THERMAL RIDGE PUSHES EVEN FARTHER INTO WEST CENTRAL TEXAS DURING THE AFTERNOON. WITH COOLER TEMPERATURES AT 850 MB...AFTERNOON HIGHS CLOSER TO SEASONAL NORMALS LOOK REASONABLE FOR SUNDAY AND THE START OF NEXT WEEK. HUBER FIRE WEATHER... A RED FLAG WARNING CONTINUES IN EFFECT THROUGH 02Z WEDNESDAY. ELEVATED TO NEAR CRITICAL FIRE WEATHER CONDITIONS ARE AGAIN POSSIBLE ON WEDNESDAY ACROSS PARTS OF THE CONCHO VALLEY AND BIG COUNTRY. WEST WINDS INCREASE TO 15 TO 25 MPH AND COMBINE WITH RELATIVE HUMIDITY VALUES BETWEEN 5 AND 15 PERCENT. A FIRE WEATHER WATCH IS IN EFFECT FOR THESE SAME AREAS. ELEVATED TO NEAR CRITICAL FIRE WEATHER CONDITIONS WILL BE POSSIBLE FRIDAY AND SATURDAY FOR MUCH OF THE BIG COUNTRY AND CONCHO VALLEY. 15 && .PRELIMINARY POINT TEMPS/POPS... ABILENE 56 85 70 101 71 / 0 0 0 0 0 SAN ANGELO 57 93 70 103 74 / 0 0 0 0 0 JUNCTION 55 93 70 99 72 / 0 0 0 0 0 && .SJT WATCHES/WARNINGS/ADVISORIES... FIRE WEATHER WATCH FROM NOON CDT TODAY THROUGH THIS EVENING FOR THE FOLLOWING ZONES: CALLAHAN...COKE...FISHER...HASKELL... IRION...JONES...NOLAN...RUNNELS...SHACKELFORD...STERLING... TAYLOR...THROCKMORTON...TOM GREEN. && 07
Hazardous weather outlook, May 24, 2:14 PM CDT, 13 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN ANGELO TX 214 PM CDT TUE MAY 24 2011 TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139- 140-154-155-168>170-251915- FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-CONCHO- CROCKETT-SCHLEICHER-SUTTON-HASKELL-THROCKMORTON-JONES-SHACKELFORD- TAYLOR-CALLAHAN-COLEMAN-BROWN-MCCULLOCH-SAN SABA-MENARD-KIMBLE- MASON- 214 PM CDT TUE MAY 24 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT A POTENT UPPER LEVEL STORM SYSTEM WILL MOVE INTO THE CENTRAL PANHANDLE THIS EVENING AND A DRYLINE WILL PUSH EAST THROUGH WEST CENTRAL TEXAS THROUGH EARLY EVENING. THERE IS A TORNADO WATCH IN EFFECT THROUGH 10PM TONIGHT AS THE DRYLINE MOVES INTO THE EASTERN BIG COUNTRY. ISOLATED THUNDERSTORMS ARE ALSO POSSIBLE THIS AFTERNOON AND EVENING ACROSS MUCH OF THE HEARTLAND AND NORTHWEST HILL COUNTRY. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NEAR CRITICAL FIRE WEATHER CONDITIONS CAN BE EXPECTED WEDNESDAY AND THEN AGAIN ON FRIDAY AND SATURDAY...AS STRONG WINDS COMBINE WITH VERY DRY AIR. A FIRE WEATHER WATCH IS IN EFFECT FOR MUCH OF THE CONCHO VALLEY AND BIG COUNTRY WEDNESDAY AFTERNOON. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON AND EVENING FOR THE EASTERN BIG COUNTRY...THE HEARTLAND AND NORTHWEST HILL COUNTRY.
In the hours before
Local storm report, May 24, 10:21 PM CDT, 4 hours 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
1021 PM CDT TUE MAY 24 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1018 PM WILDFIRE 3 W ALBANY 32.73N 99.35W
05/24/2011 E2000 ACRE SHACKELFORD TX LAW ENFORCEMENT
&&
EVENT NUMBER SJT1100196
MCSpecial weather statement, May 24, 10:56 PM CDT, 4 hours 19 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SAN ANGELO TX 1056 PM CDT TUE MAY 24 2011 TXZ154-155-250500- MCCULLOCH TX-SAN SABA TX- 1056 PM CDT TUE MAY 24 2011 ...SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL MIDNIGHT CDT FOR MCCULLOCH AND SAN SABA COUNTIES... AT 1049 PM CDT...STRONG THUNDERSTORMS WERE QUICKLY DEVELOPING FROM NEAR RICHLAND SPRINGS SOUTHWEST TO NEAR BRADY...MOVING EAST AT 40 MPH. THE STRONGEST STORM WILL APPROACH SAN SABA. NICKEL SIZE HAIL AND WIND GUSTS TO 50 MPH ARE LIKELY WITH THESE STORMS. HEAVY RAINFALL WILL CAUSE PONDING OF WATER ON AREA ROADWAYS...ESPECIALLY THOSE IN POOR DRAINAGE AREAS. RESIDENTS ARE ENCOURAGED TO MONITOR THE SITUATION CLOSELY AND BE PREPARED TO TAKE THE PROPER ACTIONS SHOULD A WARNING BE ISSUED.
Local storm report, May 24, 11:37 PM CDT, 3 hours 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
1137 PM CDT TUE MAY 24 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1134 PM HAIL SAN SABA 31.20N 98.72W
05/24/2011 E1.00 INCH SAN SABA TX LAW ENFORCEMENT
&&
EVENT NUMBER SJT1100197
MCSpecial weather statement, May 24, 11:40 PM CDT, 3 hours 35 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SAN ANGELO TX 1140 PM CDT TUE MAY 24 2011 TXZ155-250545- SAN SABA TX- 1140 PM CDT TUE MAY 24 2011 ...SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 1245 AM CDT FOR SAN SABA COUNTY... AT 1139 PM CDT...A STRONG THUNDERSTORM WAS INDICATED BY NATIONAL WEATHER SERVICE DOPPLER RADAR 11 MILES NORTHWEST OF CHEROKEE...OR ABOUT 12 MILES SOUTH OF ALGERITA...MOVING SOUTHEAST AT 30 MPH. * THE STRONG THUNDERSTORM WILL BE NEAR... CHEROKEE BY MIDNIGHT CDT CHAPPEL BY 1210 AM CDT NICKEL SIZE HAIL AND WIND GUSTS TO 50 MPH ARE LIKELY WITH THIS STORM. HEAVY RAINFALL WILL CAUSE PONDING OF WATER ON AREA ROADWAYS... ESPECIALLY THOSE IN POOR DRAINAGE AREAS. RESIDENTS ARE ENCOURAGED TO MONITOR THE SITUATION CLOSELY AND BE PREPARED TO TAKE THE PROPER ACTIONS SHOULD A WARNING BE ISSUED.
Special weather statement, May 24, 11:55 PM CDT, 3 hours 20 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SAN ANGELO TX 1155 PM CDT TUE MAY 24 2011 TXZ154-155-170-250600- MCCULLOCH TX-MASON TX-SAN SABA TX- 1155 PM CDT TUE MAY 24 2011 ...SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 100 AM CDT FOR MCCULLOCH...MASON AND SAN SABA COUNTIES... AT 1152 PM CDT...A STRONG THUNDERSTORM WAS INDICATED BY NATIONAL WEATHER SERVICE DOPPLER RADAR 5 MILES SOUTH OF KATEMCY...OR ABOUT 7 MILES NORTHWEST OF MASON...MOVING SOUTHEAST AT 35 MPH. * THE STRONG THUNDERSTORM WILL BE NEAR... MASON BY MIDNIGHT CDT NICKEL SIZE HAIL AND WIND GUSTS TO 50 MPH ARE LIKELY WITH THIS STORM. HEAVY RAINFALL WILL CAUSE PONDING OF WATER ON AREA ROADWAYS... ESPECIALLY THOSE IN POOR DRAINAGE AREAS. RESIDENTS ARE ENCOURAGED TO MONITOR THE SITUATION CLOSELY AND BE PREPARED TO TAKE THE PROPER ACTIONS SHOULD A WARNING BE ISSUED.
The office that day
Everything else NWS San Angelo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 24, 11:04 PM CDT | Severe Thunderstorm Warning | SJT | San Saba | 41 min |
| May 24, 11:14 PM CDT | Severe Thunderstorm Warning | SJT | McCulloch, Mason, San Saba | 46 min |
Nearby
Red Flag Warnings in Texas, 2011Every red flag warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.